Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 2, NWS Nashville, TN

January 11, 202438 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 11, 2024, 2:00 AM CST for 38 counties in Tennessee. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 2:00 AM CST (08:00 UTC)
In effect from
Jan 12, 2024, 6:00 AM CST
Expired
Jan 13, 2024, 12:00 AM CST
In force
18 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WWUS74 KOHX 110800
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
200 AM CST Thu Jan 11 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-111600-
/O.NEW.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
200 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

10
3 follow-up statements
481 
WWUS74 KOHX 111455
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
855 AM CST Thu Jan 11 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-120900-
/O.CON.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
855 AM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Scattered power outages due to fallen trees and minor 
  structural damage is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extreme caution when driving, especially if operating a high 
profile vehicle. East-West running roadways could be especially
treacherous.

&&

$$

27
917 
WWUS74 KOHX 120740
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
140 AM CST Fri Jan 12 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-122100-
/O.CON.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
140 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Scattered power outages due to fallen trees and minor 
  structural damage is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extreme caution when driving, especially if operating a high
profile vehicle. East-West running roadways could be especially
treacherous.

&&

$$

10
331 
WWUS74 KOHX 121929
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
129 PM CST Fri Jan 12 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-130600-
/O.CON.KOHX.WI.Y.0002.000000T0000Z-240113T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
129 PM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Scattered power outages due to fallen trees and minor 
  structural damage is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. East-West running 
roadways could be especially treacherous.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:27 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 10, 10:27 PM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1027 PM CST Wed Jan 10 2024

...New AVIATION...

.UPDATE...
Issued at 909 PM CST Wed Jan 10 2024

Forecast is on track with quiet conditions tonight. Temperatures
have fallen into the 30s to near 40 across the area and we will
see them fall into the low to mid 30s tonight with mainly clear
skies.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 243 PM CST Wed Jan 10 2024

Sunshine, beautiful sunshine. Almost all of the clouds from this
morning have eroded, minus a few left in the northeast, but clear
skies should be abound for everyone before sunset. Lots to cover
in this forecast package, so here goes...

Tomorrow will be unseasonably warm. Highs well into the 50s under a
southwesterly boundary layer flow and almost zonal flow aloft. We
should end up 8-10 degrees above seasonal averages. If you like the
warmer temperatures, you better get outside and enjoy them tomorrow
because it ain't gonna stay that way.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 243 PM CST Wed Jan 10 2024

Thursday evening, a surface low will develop near Arklatex and
honestly, looks like one for the record books. Starting around 997mb
Thursday evening to our west, this surface low will bomb out by
Friday afternoon in the Ohio Valley around 979mb. That's a crazy
deepening in only about 18 hours. During the day on Friday, it'll
cause a lot of winter weather to our north and severe weather to our
south. What does it mean for us? First, the wind. We'll need another
Wind Advisory on Friday. Wind gusts of 45-50 mph will be possible,
dare I say likely, especially east of I-65. This advisory will
likely be issued tonight. Of course, the question is, what's our
severe weather threat? The position of the low is very favorable:
a Arklatex into the Ohio Valley trajectory puts Middle TN into
good severe weather territory. However, instability is VERY low
due to a lack of low-level moisture. Dew point barely reach 50
degrees Friday. Don't get me wrong, there's PLENTY of shear, as
you could guess, with this system bombing out. 500-600 0-1km SRH
is crazy high, but we will be lucky to see 50-100 J/Kg build in
here before the trough gets through Middle TN early Friday
afternoon. There is some elevated CAPE, which is why we're
carrying chance of thunder, but at this time, I think the
potential for severe weather is low. Of course, does that really
matter when the winds are gusting to 50 mph anyway?

On the back side of the Friday system, cold air will be chasing the
precip again, much like last night. Some very light accumulations
are possible Friday night, but latest guidance would suggest a
dusting at best, especially on the Cumberland Plateau.

Now we get into the meat of the forecast. By Saturday night, a CP
airmass will dive out of Canada, bringing with it the coldest air
we've had this winter -- by far. In fact, it'll be the coldest air
we've had since December 2022. Remember that? Morning lows near
zero? Yep. It's coming again. Teens by Monday morning and by Tuesday
morning models are consistently putting all of Middle TN at 5
degrees or colder. Pipe-bursting cold, y'all.

In my eyes, that's the headline. Others would say it's the snow
potential Sunday night. Probabilities are ticking up for a decent
snow event across Middle TN. Highest amounts look to be along and
north of I-40 and this will consist of at least a couple of inches.
Several inches aren't out of the question, especially along the
KY-TN state line. I'm going to hold off on specific amounts.
We're still 5 days out and I can say, confidence is very high
everyone will see snow, however the timing and location of the
higher amounts is still bouncing around pretty significantly. I'll
go so far as to say an inch along the along the TN-AL state line
is looking pretty good with only higher amounts to closer you get
to KY.

These crazy cold temperatures will hang around through mid-week. I
mean, even Wednesday morning has lows in the single digits across a
big chunk of Middle TN, but we should start to moderate by next
weekend with dry conditions through at least Friday of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1024 PM CST Wed Jan 10 2024

Winds will stay on the elevated side as a weakening trough
approaches overnight. LLWS inclusion is warranted across western
and central tafs and the time frame will be from 05Z through 10Z
or so. Otherwise, looking dry with mostly SKC prevailing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      35  57  43  58 /   0   0  50 100
Clarksville    34  55  43  55 /   0   0  70 100
Crossville     29  51  35  52 /   0   0  20 100
Columbia       34  56  43  58 /   0   0  40 100
Cookeville     33  51  38  53 /   0   0  30 100
Jamestown      30  51  35  52 /   0   0  20 100
Lawrenceburg   34  56  43  58 /   0   0  40 100
Murfreesboro   33  56  39  58 /   0   0  40 100
Waverly        34  55  43  55 /   0   0  70 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Mueller
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....21

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.